Alert archive / Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 32, NWS Blacksburg, VA

July 31, 2019Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 31, 2019, 7:33 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2019, 7:33 PM EDT (23:33 UTC)
Expired
Jul 31, 2019, 11:30 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WGUS51 KRNK 312333
FFWRNK
VAC083-143-010330-
/O.NEW.KRNK.FF.W.0032.190731T2333Z-190801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
733 PM EDT Wed Jul 31 2019

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  East central Pittsylvania County in south central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 1130 PM EDT

* At 732 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mt Airy...
  Java...
  Cody...
  and Leda.

Additional rainfall amounts of an inch or two are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3699 7894 3679 7901 3680 7928 3701 7921

$$

RS
2 follow-up statements
901 
WGUS71 KRNK 010034
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
834 PM EDT Wed Jul 31 2019

VAC083-143-010330-
/O.CON.KRNK.FF.W.0032.000000T0000Z-190801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
834 PM EDT Wed Jul 31 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR 
EAST CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

At 826 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Radar estimates 4 to 7 inches of rain 
have fallen. Roads along Brush, Elkhorn and Squirrel Creeks are 
susceptible to flooding this evening.

Some locations that will experience flooding include...
Mt Airy...
Java...
Cody...
and Leda.

Additional rainfall amounts of a quarter of an inch are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3699 7894 3679 7901 3680 7928 3701 7921

$$

RS
563 
WGUS71 KRNK 010321
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
1121 PM EDT Wed Jul 31 2019

VAC083-143-010330-
/O.EXP.KRNK.FF.W.0032.000000T0000Z-190801T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
1121 PM EDT Wed Jul 31 2019

...THE FLASH FLOOD WARNING FOR 
EAST CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES WILL
EXPIRE AT 1130 PM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3699 7894 3679 7901 3680 7928 3701 7921

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:58 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 31, 6:58 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
658 PM EDT Wed Jul 31 2019

.SYNOPSIS...
The weather pattern will be quite stagnant across the
Appalachians and central mid Atlantic region for the next
several days. This will allow an old frontal boundary to combine
with upper level disturbances to keep showers and thunderstorms
with heavy rainfall in the forecast through the first part of
the weekend.
&&

.NEAR TERM /THROUGH THURSDAY/...
As of 245 PM EDT Wednesday...

In similar fashion to yesterday, scattered thunderstorms have
developed early this afternoon aided by forcing from the
lingering frontal boundary. Not a lot of dynamic support for
widespread organized convection, but outflow boundary
interaction and moderate instability will help some storms with
strong gusty winds to pulse up from time to time. Very heavy
rainfall is also possible with the stronger storms and some
localized hydro issues are possible.

Expect the storms to continue into this evening with a typical
diurnal trend, though there looks to be enough synoptic support
to help precipitation linger deeper into the evening and
anticipate that some showers will be wafting around through the
overnight. There will also be some fog especially in the valleys
west of the Blue Ridge.

With little change in the overall pattern and another shot of
short wave energy rotating into the upper trof over the eastern
US, expect another round of showers/thunder on Thursday with a
continued localized severe/hydro threat.

Temperatures tonight will be mild with readings in the 60s.
Highs tomorrow will remain near 90 east of the Blue Ridge,
generally lower 80s to the west.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 330 PM EDT Wednesday...

Little significant change to the synoptic pattern through the
period and beyond. A wet and unsettled weather pattern will
continue to be the rule as a nearly stationary and slowly
eastward moving upper-level trough interacts with a plume of
subtropical moisture (PWAT values between 1.5 to 1.8") around
the periphery of the Bermuda ridge. In addition to the Gulf
moisture this will bring northward well into the eastern CONUS,
as well as watching the tropical Atlantic for possible
disturbances tracking near the east coast. These features will
interact to likely yield several opportunities for showers and
thunderstorms that could result in downpours, especially toward
the late week and weekend.

There remain considerable differences between the ECMWF and GFS
in these later periods as to how slow the trough will shift
eastward and flatten. Though guidance is consistent on large-
scale features, they continue to show limited consensus
in timing and magnitude, which will clearly impact the amount of
rainfall. At this point, no well organized event appears, but
the possibility of localized flooding will increase from
repeated days of showers and thunderstorms, obviously affecting
the same locations at times.

It remains difficult, as is typical in convective regimes to
pinpoint down this far in advance where flooding will become the
most significant problem. In addition, flash flood guidance
still is on the high side currently and rivers are currently
near base flow levels. Flash flood guidance values are likely
to lower as rain continues to accumulate, however. The potential
for at least small basin flooding certainly isn't out of the
question moving forward with time. Somewhat greater concerns for
heavy rains could arise by Thursday into Friday in the
Piedmont, Southside and foothills, as the upper-level trough
axis shifts over our area and leads to weakening mid-/upper-
level winds and resulting slower storm motions. With still a
considerable level of uncertainty in QPF and in flood potential,
it remains prudent to include heavy rain wording in the
forecast for Thursday and Friday across the eastern half of the
area to bring awareness to the potential for increased flooding.
This also meshes with messaging in WPC's Day-2 and Day-3
excessive rain outlooks. Will continue to message heavy rain and
possible flooding in the HWO.

Atmospheric soundings will trend toward saturated with time and
not particularly conducive to severe. Abundant cloud cover and
precipitation will also reduce instability by holding
temperatures down somewhat.

Highs will trend somewhat below normal on the highs with less
sun and more clouds/rain, with warmer lows and increased
mugginess. Highs should hover in the low-mid 80s, and lows in
the 60s.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Precipitation Probabilities - Moderate to High
Winds - Moderate to High,
Thunder threat - Moderate to High.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 345 PM EDT Wednesday...

Little to no change in the overall synoptic pattern across the
U.S. is expected during the longer range periods. A massive
hot upper ridge will dominate the western U.S. with general and
broad troughing in the east. A weak frontal boundary separating
true tropical air from semi-tropical air will likely linger
through the weekend and into early next week across the TN
Valley and into the Carolinas. The flow aloft will be northwest
and a series of weak disturbances will likely traverse the flow
and enhance convection from time-to-time. Given the warm, moist,
atmosphere remaining in place across the region, development of
showers and a few thunderstorms will be easy to come by. As the
upper trough axis drifts a bit further east next week, the
coverage of convection should decrease a bit, but remain in the
chance to high chance category as literally no change in the air
mass or overall synoptic pattern is expected.

The main concern going into the weekend and early next week will
be the growing threat for heavy rain and localized flooding.
With tropical moisture or at least semi-tropical moisture in
place and weak steering currents, thunderstorms/showers will be
efficient rain producers and areas that see repeated rainfall
day-after-day or where thunderstorms persist over a short period
of time, could trigger localized flooding.

Little change in temperature is expected during the period as
well with low temperatures in the 60s west to the 70s east with
high temperatures held mainly into the 70s mountains and 80s
Piedmont. Humidity levels will be high, so it will basically
feel pretty muggy.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 655 PM EDT Wednesday...

Scattered thunderstorms linger across the region this evening
with added coverage likely to pop up in spots before complete
loss of heating. However with the upper trough overhead and a
surface cold front to the west, may also see enough forcing to
help showers persist a bit later into the evening. In addition,
expect some isolated showers will be around through the
overnight, especially west of the Blue Ridge. Some storms will
produce heavy rainfall and reduce flight categories to MVFR/IFR
over the next hour or two. To cover the situation will keep use
of VCTS, with a Tempo for sites where appears best coverage may
linger, espcly southeast and across the west. Also expect some
fog overnight especially west of the Blue Ridge with valley
locations trending down to IFR/LIFR, so beefed up coverage.

Convection will fire once again on Thursday with mostly showers
developing by midday, leading to deeper convection for most
areas during the afternoon. Since this appears most likely
across the mountains, included a prevailing group for storms
Blue Ridge west during the afternoon.

Winds near thunderstorms will be variable and gusty through
Thursday. Winds outside of storms will generally be light and
variable with more of an east/southeast component by Thursday
afternoon.

.Extended Aviation Discussion...

A cold front will remain stalled over the area through the end
of the week. Scattered to numerous showers and thunderstorms
with periods of sub-VFR ceilings can be expected through
Sunday or Monday with coverage becoming less by early next week.
This pattern will also result in an increase in MVFR or lower
clouds and MVFR fog due to moist low levels.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...AMS/JH/MBS
Hazardous weather outlook, Jul 31, 3:51 PM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
351 PM EDT Wed Jul 31 2019

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-011100-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
351 PM EDT Wed Jul 31 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Isolated to scattered strong to severe thunderstorms will be possible
this evening until around sunset. Damaging wind gusts and localized
flooding will be the main hazards. Marginally severe hail will also
be possible in the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to numerous showers and thunderstorms are expected each
day, decreasing slightly during the weekend and early next week. The
main concern will be locally heavy rainfall and repeated rainfall
from day-to-day resulting in localized flooding. A few storms could
also be severe at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times through the period
primarily to help identify wind damage and areas of flooding.

RAB

In the hours before

Local storm report, Jul 31, 5:56 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT WED JUL 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     1 SE BLUE RIDGE         37.38N 79.81W
07/31/2019                   BOTETOURT          VA   PUBLIC

            SEVERAL LARGE BRANCHES SNAPPED OFF OF TREES
            ALONG THE BLUE RIDGE PARKWAY. TIME ESTIMATED
            WITH RADAR.

&&

VFJ
Special weather statement, Jul 31, 5:57 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT Wed Jul 31 2019

VAZ035-312230-
Amherst-
557 PM EDT Wed Jul 31 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AMHERST COUNTY...

Until 630 PM EDT.

At 556 PM EDT, a strong thunderstorm was located over Amherst, moving
northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Amherst...
Clifford...
Falconerville...
New Glasgow...
and Piney River.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3751 7910 3760 7916 3771 7904 3770 7903
      3771 7902 3770 7901 3770 7899 3768 7898
      3768 7897 3767 7897 3755 7890 3755 7888
      3754 7887
TIME...MOT...LOC 2156Z 236DEG 17KT 3760 7905

RS
Special weather statement, Jul 31, 6:07 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT Wed Jul 31 2019

VAZ047-312300-
Buckingham-
607 PM EDT Wed Jul 31 2019

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

Until 700 PM EDT.

At 605 PM EDT, a cluster of strong thunderstorms will move over
Buckingham County. these storms are moving northeast at 10 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Toga...
and Centenary.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3762 7826 3734 7846 3733 7849 3736 7858
      3739 7859 3739 7862 3746 7871 3755 7882
      3759 7883 3760 7881 3763 7882 3764 7872
      3770 7869 3768 7864 3771 7865 3775 7862
      3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 2205Z 239DEG 9KT 3752 7872

RS
Special weather statement, Jul 31, 6:19 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
619 PM EDT Wed Jul 31 2019

NCZ005-006-312245-
Rockingham-Caswell-
619 PM EDT Wed Jul 31 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROCKINGHAM AND WESTERN
CASWELL COUNTIES...

Until 645 PM EDT.

At 619 PM EDT, a strong thunderstorm was located over Lawsonville,
moving east at 10 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Reidsville...
Yanceyville...
Bethel...
Providence...
and Jericho.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 7964 3631 7970 3654 7947 3654 7932
      3625 7933 3625 7953 3624 7953
TIME...MOT...LOC 2219Z 247DEG 10KT 3638 7955

RS
Special weather statement, Jul 31, 6:25 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
625 PM EDT Wed Jul 31 2019

VAZ044-058-312300-
Halifax-Pittsylvania-
625 PM EDT Wed Jul 31 2019

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HALIFAX AND NORTHEASTERN PITTSYLVANIA COUNTIES...

Until 700 PM EDT.

At 622 PM EDT, a cluster of strong thunderstorms will move northeast
at 15 mph across the area.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Chatham...
Gretna...
Mt Airy...
Ingram...
and Nathalie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3668 7919 3690 7951 3708 7922 3708 7920
      3705 7919 3707 7918 3700 7890 3698 7890
      3698 7889 3699 7886 3697 7880
TIME...MOT...LOC 2222Z 229DEG 15KT 3682 7928

RS
Special weather statement, Jul 31, 6:56 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
656 PM EDT Wed Jul 31 2019

NCZ006-312330-
Caswell-
656 PM EDT Wed Jul 31 2019

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

Until 730 PM EDT.

At 655 PM EDT, a strong thunderstorm was located near Yanceyville,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Yanceyville...
Bethel...
Providence...
Jericho...
and Prospect Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 7946 3654 7947 3654 7914 3624 7916
TIME...MOT...LOC 2255Z 250DEG 16KT 3636 7940

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:33 PM EDTSpecial Weather StatementRNKGrayson57 min
Jul 31, 1:25 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth25 min
Jul 31, 1:57 PM EDTSpecial Weather StatementRNKBath63 min
Jul 31, 2:25 PM EDTSpecial Weather StatementRNKGiles, City of Radford50 min
Jul 31, 2:36 PM EDTSpecial Weather StatementRNKCraig39 min
Jul 31, 2:41 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge22 min
Jul 31, 2:49 PM EDTSpecial Weather StatementRNKGrayson41 min
Jul 31, 3:00 PM EDTSevere Thunderstorm WarningRNKGiles, Pulaski45 min
Jul 31, 3:16 PM EDTSevere Thunderstorm WarningRNKGrayson59 min
Jul 31, 3:34 PM EDTSevere Thunderstorm WarningRNKRockbridge26 min
Jul 31, 3:38 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Lexington67 min
Jul 31, 4:05 PM EDTSpecial Weather StatementRNKFloyd25 min
Jul 31, 4:21 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge39 min
Jul 31, 4:48 PM EDTSpecial Weather StatementRNKFloyd57 min
Jul 31, 4:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista53 min
Jul 31, 4:58 PM EDTSpecial Weather StatementRNKFloyd47 min
Jul 31, 5:01 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke59 min
Jul 31, 5:05 PM EDTSpecial Weather StatementRNKAlleghany25 min
Jul 31, 5:17 PM EDTSpecial Weather StatementRNKSmyth, Tazewell58 min
Jul 31, 5:39 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington66 min
Jul 31, 5:46 PM EDTSpecial Weather StatementRNKPulaski, City of Radford44 min
Jul 31, 5:50 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Jul 31, 5:57 PM EDTSpecial Weather StatementRNKAmherst33 min
Jul 31, 6:02 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt33 min
Jul 31, 6:07 PM EDTSpecial Weather StatementRNKBuckingham53 min
Jul 31, 6:25 PM EDTSpecial Weather StatementRNKPittsylvania35 min
Jul 31, 6:30 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania60 min
Jul 31, 7:42 PM EDTSpecial Weather StatementRNKHalifax33 min

Nearby

Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.